Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Numerical Mathematics

Editor-in-Chief: Hoppe, Ronald H. W. / Kuznetsov, Yuri

Managing Editor: Olshanskii, Maxim

Editorial Board Member: Benzi, Michele / Brenner, Susanne C. / Carstensen, Carsten / Dryja, M. / Feistauer, Miloslav / Glowinski, R. / Lazarov, Raytcho / Nataf, Frédéric / Neittaanmaki, P. / Bonito, Andrea / Quarteroni, Alfio / Guzman, Johnny / Rannacher, Rolf / Repin, Sergey I. / Shi, Zhong-ci / Tyrtyshnikov, Eugene E. / Zou, Jun / Simoncini, Valeria / Reusken, Arnold

4 Issues per year

IMPACT FACTOR 2015: 0.552
5-year IMPACT FACTOR: 2.203

SCImago Journal Rank (SJR) 2015: 2.152
Source Normalized Impact per Paper (SNIP) 2015: 3.045
Impact per Publication (IPP) 2015: 3.022

Mathematical Citation Quotient (MCQ) 2015: 1.17

See all formats and pricing
Volume 13, Issue 3 (Sep 2005)


On improvement of the iterated Galerkin solution of the second kind integral equations

R. P. Kulkarni
  • Department of Mathematics, Indian Institute of Technology, Bombay, Powai, Mumbai 400 076, India

For a second kind integral equation with a kernel which is less smooth along the diagonal, an approximate solution obtained by using a method proposed by the author in an earlier paper, is shown to have a higher rate of convergence than the iterated Galerkin solution. The projection is chosen to be either the orthogonal projection or an interpolatory projection onto a space of piecewise polynomials. The size of the system of equations that needs to be solved, in order to compute the proposed solution, remains the same as in the Galerkin method. The improvement of the proposed solution is illustrated by a numerical example.

Key Words: integral equation,; Galerkin method,; collocation method

About the article

Published in Print: 2005-09-01

Citation Information: Journal of Numerical Mathematics jnma, ISSN (Online) 1569-3953, ISSN (Print) 1570-2820, DOI: https://doi.org/10.1515/156939505774286139. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Laurence Grammont, Rekha P. Kulkarni, and T.J. Nidhin
Journal of Computational and Applied Mathematics, 2015
Catterina Dagnino, Sara Remogna, and Paul Sablonnière
BIT Numerical Mathematics, 2014, Volume 54, Number 4, Page 979
C. Allouch, D. Sbibih, and M. Tahrichi
Applied Mathematics and Computation, 2012, Volume 218, Number 22, Page 10777
C. Alouch, P. Sablonnière, D. Sbibih, and M. Tahrichi
Applied Mathematics and Computation, 2011, Volume 217, Number 20, Page 7851

Comments (0)

Please log in or register to comment.
Log in